Kentucky, 2018

Winter Storm in Kentucky, January 12 to 13, 2018

January 12 to 13, 2018 · NWS LMK · 39 events in 38 counties and zones

A sharp cold front and a deep low pressure system brought widespread precipitation to central Kentucky January 12. As temperatures dropped from the 40s and 50s into the 30s and 20s, rain changed over to freezing rain, sleet, and snow.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A sharp cold front and a deep low pressure system brought widespread precipitation to central Kentucky January 12. As temperatures dropped from the 40s and 50s into the 30s and 20s, rain changed over to freezing rain, sleet, and snow. Snow amounts ranged from 1 to 5 inches, which fell on top a glaze to 1/4 inch of ice. Travel was severely impacted with widespread school and business closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 12, 6:22 AM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 12, 6:22 AM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
622 AM EST Fri Jan 12 2018

.Forecast Update...
Issued at 615 AM EST Fri Jan 12 2018

Well...current forecast in line with the blue norther on top of
Lawrenceburg and Campbellsville.  Lots of report of sleet right now,
as far east as Austin, IN.  Most locations drop 25-30 degrees after
fropa over a 2 hour period. Winds have been consistently 15-25 mph
from NW ushering cold gelid air.

The HRR has been slowly down eastward advance of the coldest air and
trying to slide warmer back over E KY and WV back to the west. We
think this is not correct with the strong and deep CAA pattern,
seen well on 88D VWPS at VWX and LVX.

Day shift will have to see if sleet is going to dominate this
morning and if it does will affect fzra amounts and potentially
snowfall amounts, although the deformation band should bring some
very efficient snowfall somewhere along I 71 to I 75 corridor across
N Central KY into SE IN later today.

&&

.Short Term...(This afternoon through Saturday evening)
Issued at 320 AM EST Fri Jan 12 2018

...WINTER STORM TO AFFECT THE REGION TODAY AND TONIGHT...
...WINTER STORM WARNING EXPANDED FOR PORTIONS OF THE AREA...

Early this morning, combination of radar and surface observations
show well advertised rain shield moving in from the west.  Most of
the rain currently is located west of the I-65 corridor.  Strong
southerly winds continue to keep temperatures warm across the
eastern 2/3rds of KY with KY mesonet sensors showing temperatures
well into the mid-upper 50s.  However, very stout cold front to the
west is slicing into the state.  Surge of cold air is just now
approaching the Natcher Parkway and will continue eastward
throughout the remainder of the overnight hours.  The HRRR has been
handling the cold air very well and the freezing line looks to be
approaching the I-65 corridor by around 12-13Z.  The cold air
appears to be a bit deeper than the models have progged.  Upstream
reports have been mainly sleet from eastern MO and SE IL with just a
little freezing rain.

For today, we expect the rain shield out to the west to gradually
overspread the rest of the state through the morning and into the
afternoon hours.  Latest suite of model data suggests that low-level
cold air will push into the region from west to east, undercutting
the warmer layer of aloft.  This will result in mixed precipitation
across the region, with a change over to snow this afternoon with
snow continuing into the evening hours.  There still remains some
uncertainty with how quickly we transition between precipitation
types.  The models have been showing more freezing rain in their
runs across western KY, but actual obs this morning have been more
sleet.  Using top-down methods, the latest consensus data seems to
be capturing that idea as well.  So we have added a bit more sleet
and snow to the forecast and have reduced the freezing rain a little
bit.  Nonetheless, we still expect some icing initially with the
mixed precipitation before we change over to snow.

As we move into the late afternoon hours, we'll see the colder air
push eastward and grow deeper in depth.  This should result in a
rapid changeover to snow from west to east during the afternoon
hours with snow being the primary weather type this evening.  Much
of the modeling is in agreement with a deformation band of moderate
to heavy precipitation developing over the area later this afternoon
and tonight.  It is interesting to note how the 12km NAM has been
all over the place with this band, while its higher resolution 3km
counterpart has been really targeting the I-65 corridor and up the I-
71 corridor.  The GFS solutions are much more smeared out across the
region while the Euro solutions have generally favored areas along
and north of the I-64 corridor.  The SREF ensembles have continued
to increase the snow/sleet accumulations as well over the last few
runs.

For this forecast, we have increased the snow and sleet forecasts a
bit across the area.  In general, snow and sleet accumulations of 2
to 6 inches will be seen across the forecast area.  The highest
amounts look to be confined to areas north of the BG/WK Parkways
across northern KY and southern Indiana, with lesser amounts down
south.  Depending on where the deformation band sets up and its over
all intensity, some locally higher snowfall amounts will be
possible.  However, the predictability of such mesoscale elements is
rather low, even within the next 12-18 hours.

For this forecast, we have increased the snow and sleet forecasts
across the region a bit.  Much of this forecast will depend on two
things.  First, will we loose snowfall due to more sleet falling
than anticipated.  Second, will be where the deformation band sets
up and pivots.  There are some signals in the data that the
deformation band could pivot and then quickly shift eastward
limiting snowfall amounts to an extent.

In general, we expect snowfall accumulations across our forecast
area of 2-6 inches.  The heaviest snowfall in our forecast is
positioned generally north of the BG/WK Parkways where 3-5 inch
amounts will likely be most common.  Some localized higher amounts
will be possible within the deformation band.  The lesser amounts
will be found across southern KY where a general 1-3 inches will be
seen.  With these forecast changes, we have made some adjustments to
the current Winter Storm Headlines.  First, we've add a few more
counties across the south and east which expands the warning into
the Bluegrass region, including the Lexington metro. A winter
weather advisory will remain in place across our southeastern 1/3rd
of counties including the Lake Cumberland area. We also shortened
the headlines to expire at 13/09Z as much of the precipitation will
be east of region by then.  In addition to the mixed precipitation
and snow, winds will be rather gusty at times with gusts of 25 to 30
MPH at times.  If significant icing were to occur across the area,
some power outages and tree damaging is possible.

Saturday looks to be cold and dry across the region with highs
remaining in the lower to middle 20s.

&&

.Long Term...(After midnight Saturday night through Thursday)
Issued at 255 AM EST Thu Jan 12 2018

...Arctic air back in place...
...Alberta Clipper bringing snow on Monday....

Well...the gelid blue norther winter storm will have long passed and
the medium and long term will have cold arctic air and one Manitoba
Mauler to deal with on Monday.

Sat night-Sunday Evening...

A 1044 mb high over the Hawkeye State moving in and will be over
Land of Lincoln by Sunday daybreak bringing a reinforcing shot of
cold gelid air.  Clouds will be clearing overnight and temps will
drop precipitously, especially with snow cover areas.  Right now
taking 5 degrees off of the deterministic guidance with lows around
10, but likely will see places with 3-5 inches of snow drop to 2-5
degrees F. One word... #Burr. Went below guidance on highs for
Sunday with snow cover and with 1040 mb high pressure over the
commonwealth.

Sunday night-Monday Evening...

Clipper system swings through on Monday, and could bring minor snow
accumulations. This clipper will set the stage for some very
efficient lake effect snows over the Great Lakes. Strong upper jet
in super cold troposphere deepening 524m low over Lake Superior and
pivoting clipper southbound from along I 70 at 12z Mon to along I 71
by 18z Monday.  Increased pops to categorical for swift moving
clipper system. Expect broad area of light snow (with some enhanced
snow showers) along wave with strong upper level divergence with
100kt favorable upper jet producing broad ascent. Highest pops along
and north of BG Parkway. This could be one of these tricky events
where enhanced snow burst cause isolated but big time traffic issues
along interstates and main state highways.

Monday night-Wednesday Morning...

Strong steep CAA will plummet into area with llvl thickness
dropping prodigiously. With snow cover, strong CAA, temps will drop
to morning lows to 5-10 F and probably several snow packed or valley
spots dropping down to 0. Temps will not moderate very much with
such strong CAA and stratocumulus clouds. Most places will slowly
climb to around 10-12 degrees.  Cold again Tue night, but perhaps a
couple of degrees warmer. Sub-zero wind chills likely those two
mornings. #Burr

Wednesday PM - Friday...

Transitory ridge moves in and temps will moderate, each day climbing
3-5 degrees each day. Srn KY might get to freezing mark on Thu, but
all locations will exceed the 32 mark on Friday rising into the
upper 30s. Rockies system will dive south and right now appears to
only affect Srn KY Fri night into Sat, but thats the next system to
watch.  Overall, well below normal temps all week.

&&

.Aviation...(12Z TAF Issuance)
Issued at 602 AM EST Fri Jan 12 2018

A strong cold front and line of showers is continuing to work its
way eastward. Cold front has already passed the I-65 corridor and
will be approaching LEX in the next hour or so. Winds have been
gusty out of the northwest behind the cold front, with gusts
approaching 25kts.

The window for freezing rain may be less than initially thought, as
latest observations are showing a quick transition to sleet where
temperatures have dropped below freezing. The sleet will eventually
transition to snow this afternoon and evening, first starting at HNB
and last at LEX. Expect cigs/vis to remain IFR/MVFR, with isolated
LIFR, for most of the TAF forecast timeframe. Snow will taper off
late tonight as drier air works in from the west.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Warning until 4 AM EST /3 AM CST/ Saturday for
     INZ076>079-083-084-089>092.

KY...Winter Storm Warning until 4 AM EST /3 AM CST/ Saturday for
     KYZ023>043-045>049-053>055-061>065-070>074.

     Winter Weather Advisory from 10 AM EST /9 AM CST/ this morning
     to 4 AM EST /3 AM CST/ Saturday for KYZ056-057-066-067-
     075>078-081-082.

&&

Update...JDG
Short Term...MJ
Long Term...JDG
Aviation...DM
Hazardous weather outlook, Jan 11, 3:46 PM EST, 17 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
346 PM EST Thu Jan 11 2018

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-122100-
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-
Taylor-Casey-Lincoln-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield,
Harrodsburg, Nicholasville, Winchester, Lebanon, Danville,
Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
346 PM EST Thu Jan 11 2018 /246 PM CST Thu Jan 11 2018/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/
FRIDAY TO 7 AM EST /6 AM CST/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain is expected to change over to a wintry mix Friday afternoon and
then to snow by Friday evening. Ice and snow accumulations are
likely, and will cause travel problems especially during the Friday
evening rush hour.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snow and ice accumulations late
Friday through Saturday.

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
122100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-Edmonson-
Hart-Logan-Warren-Simpson-Allen-Barren-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Taylorsville, Bardstown,
Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville,
Bowling Green, Franklin, Providence, Scottsville, and Glasgow
346 PM EST Thu Jan 11 2018 /246 PM CST Thu Jan 11 2018/

...WINTER STORM WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ FRIDAY TO
1 AM EST /MIDNIGHT CST/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Rain will change to freezing rain in parts of southern Indiana just
before daybreak Friday. Travel will become hazardous after
temperatures drop below freezing.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain will change to freezing rain Friday morning, and then to snow by
late afternoon. Significant ice accumulations may result in power
outages, especially along and west of the I-65 corridor. Significant
snow accumulations are also likely. Travel will become hazardous
Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snow and ice accumulations Friday
and Saturday.

RAS

In the hours before

Local storm report, Jan 12, 8:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 AM EST FRI JAN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FREEZING RAIN    CAMPBELLSBURG           38.65N 86.27W
01/12/2018  E0.10 INCH       WASHINGTON         IN   PUBLIC

            REPORTED BY SCHOOL OFFICIAL ON SOCIAL MEDIA.

&&

KDW
Local storm report, Jan 12, 8:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EST FRI JAN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SLEET            TELL CITY               37.95N 86.76W
01/12/2018  E0.3 INCH        PERRY              IN   TRAINED SPOTTER

            SOCIAL MEDIA.

&&

KDW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 winter storm. Local standard time, as filed.

Winter Storm, Logan

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Logan forecast zone
Reported by
Law Enforcement
Coordinates
36.860, -86.879 (the zone’s center; the record gives no point)

Law enforcement reported around 0.2 inches of ice accumulation along with 3 to 4 inches of snow. This resulted in dangerous driving conditions and widespread school and business closings.

Winter Storm, Allen

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Allen forecast zone
Reported by
Law Enforcement
Coordinates
36.751, -86.190 (the zone’s center; the record gives no point)

Law enforcement reported 0.25 inches of ice accumulation along with 4 to 5 inches of snow. This brought dangerous and difficult driving conditions to the area along with widespread school and business closings.

Winter Storm, Simpson

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Simpson forecast zone
Reported by
Law Enforcement
Coordinates
36.742, -86.582 (the zone’s center; the record gives no point)

Law enforcement reported around 0.25 inches of ice accumulation along with 3 to 4 inches of snow accumulation. This resulted in dangerous and difficult driving conditions.

Winter Storm, Edmonson

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Edmonson forecast zone
Reported by
Law Enforcement
Coordinates
37.209, -86.239 (the zone’s center; the record gives no point)

Ice accumulation ranged from 0.15 to 0.20 inches and total snowfall varied from 3 to 6 inches across the county. This resulted in widespread school closings and difficult driving conditions.

Winter Storm, Breckinridge

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Breckinridge forecast zone
Reported by
Law Enforcement
Coordinates
37.773, -86.429 (the zone’s center; the record gives no point)

Snowfall reported ranged from 3 to 6 inches across the county while ice accumulation was around 0.20 inches. This resulted in dangerous to difficult driving conditions.

Winter Storm, Hancock

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Hancock forecast zone
Reported by
Law Enforcement
Coordinates
37.842, -86.778 (the zone’s center; the record gives no point)

Snowfall totals ranged from 4 to 6 inches across the county and ice accumulation was around 0.20 inches. This brought dangerous to difficult driving conditions to the area.

Winter Storm, Meade

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Meade forecast zone
Reported by
Law Enforcement
Coordinates
37.970, -86.217 (the zone’s center; the record gives no point)

Ice accumulation was around 0.15 inches and snowfall totaled between 3 and 4 inches across the county.

Winter Storm, Hardin

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Hardin forecast zone
Reported by
Law Enforcement
Coordinates
37.698, -85.963 (the zone’s center; the record gives no point)

Between 0.10 and 0.20 inches of ice accumulated on most surfaces while 3 to 4 inches of snow fell across the county. This resulted in dangerous road conditions with widespread school and business closings.

Winter Storm, Larue

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Larue forecast zone
Reported by
Law Enforcement
Coordinates
37.546, -85.698 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across the county combined with around 0.20 inches of ice accumulation. This resulted in dangerous to difficult driving conditions.

Winter Storm, Hart

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Hart forecast zone
Reported by
Law Enforcement
Coordinates
37.300, -85.885 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county plus 0.10 to 0.20 inches of ice accumulation. This resulted in dangerous to difficult driving conditions.

Winter Storm, Bullitt

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Bullitt forecast zone
Reported by
Law Enforcement
Coordinates
37.970, -85.696 (the zone’s center; the record gives no point)

Snowfall totals were generally around 4 inches across the county while ice accumulation was between 0.10 and 0.20 inches. This resulted in widespread school and business closings as well as dangerous driving conditions.

Winter Storm, Nelson

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Nelson forecast zone
Reported by
Law Enforcement
Coordinates
37.805, -85.466 (the zone’s center; the record gives no point)

Snowfall totals across the county ranged from 2 to 4 inches with ice accumulation around 0.10 inch. This brought widespread travel disruptions, school closings, and difficult driving conditions.

Winter Storm, Shelby

When
January 12, 9:00 AM EST to 11:00 PM EST
Where
Shelby forecast zone
Reported by
Law Enforcement
Coordinates
38.215, -85.195 (the zone’s center; the record gives no point)

The combination of 1 to 3 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Scott

When
January 12, 9:00 AM EST to January 13, 3:00 AM EST
Where
Scott forecast zone
Reported by
Law Enforcement
Coordinates
38.292, -84.584 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Warren

When
January 12, 9:00 AM CST to 11:00 PM CST
Where
Warren forecast zone
Reported by
COOP Observer
Coordinates
36.994, -86.424 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across Warren County along with 0.20 to 0.25 inches of ice accumulation. This resulted in hazardous and dangerous travel conditions along with widespread school closings.

Winter Storm, Butler

When
January 12, 9:00 AM CST to 11:00 PM CST
Where
Butler forecast zone
Reported by
Law Enforcement
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

Around 0.2 inches of ice accumulated on roadways and other surfaces and between 3 and 4 inches of snow fell during the event. This resulted in widespread school closings and dangerous to difficult driving conditions.

Winter Storm, Grayson

When
January 12, 9:00 AM CST to 11:00 PM CST
Where
Grayson forecast zone
Reported by
Trained Spotter
Coordinates
37.461, -86.344 (the zone’s center; the record gives no point)

Trained spotters reported around 0.2 inches of ice accumulation along with 3 to 4 inches of snowfall. This resulted in dangerous to difficult driving conditions.

Winter Storm, Ohio

When
January 12, 9:00 AM CST to 11:00 PM CST
Where
Ohio forecast zone
Reported by
Law Enforcement
Coordinates
37.478, -86.849 (the zone’s center; the record gives no point)

Ice accumulation ranged from 0.15 to 0.20 inches and snowfall totaled around 4 inches in the county. This resulted in dangerous to difficult driving conditions.

Winter Storm, Barren

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Barren forecast zone
Reported by
Law Enforcement
Coordinates
36.966, -85.934 (the zone’s center; the record gives no point)

Snowfall totals varied from around 2 inches across the eastern part of the county to as high as 5 inches across the western part of the county. Ice accumulation was between 0.10 and 0.25 inches.

Winter Storm, Spencer

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Spencer forecast zone
Reported by
Law Enforcement
Coordinates
38.033, -85.328 (the zone’s center; the record gives no point)

Around 3 inches of snow fell across the county along with 0.10 inches of ice. This combination resulted in dangerous driving conditions along with widespread school closings.

Winter Storm, Jefferson

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
38.187, -85.659 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across Jefferson County while ice accumulation ranged from 0.10 to as high as 0.25 inches. This resulted in dangerous to difficult driving conditions along with widespread school closings.

Winter Storm, Trimble

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Trimble forecast zone
Reported by
Law Enforcement
Coordinates
38.613, -85.338 (the zone’s center; the record gives no point)

The combination of 1 to 3 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Franklin

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Franklin forecast zone
Reported by
Law Enforcement
Coordinates
38.239, -84.877 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Anderson

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Anderson forecast zone
Reported by
Law Enforcement
Coordinates
38.004, -84.991 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Washington

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Washington forecast zone
Reported by
Law Enforcement
Coordinates
37.753, -85.175 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Marion

When
January 12, 10:00 AM EST to 11:00 PM EST
Where
Marion forecast zone
Reported by
Law Enforcement
Coordinates
37.553, -85.270 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Henry

When
January 12, 11:00 AM EST to 11:00 PM EST
Where
Henry forecast zone
Reported by
Law Enforcement
Coordinates
38.449, -85.119 (the zone’s center; the record gives no point)

The combination of 1 to 3 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Green

When
January 12, 2:00 PM EST to January 13, 2:00 AM EST
Where
Green forecast zone
Reported by
Trained Spotter
Coordinates
37.264, -85.553 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Taylor

When
January 12, 2:00 PM EST to January 13, 3:00 AM EST
Where
Taylor forecast zone
Reported by
Trained Spotter
Coordinates
37.367, -85.328 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Larue

When
January 12, 2:00 PM EST to January 13, 1:00 AM EST
Where
Larue forecast zone
Reported by
Trained Spotter
Coordinates
37.546, -85.698 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Fayette

When
January 12, 3:00 PM EST to January 13, 5:00 AM EST
Where
Fayette forecast zone
Reported by
Law Enforcement
Coordinates
38.042, -84.459 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Harrison

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Harrison forecast zone
Reported by
Law Enforcement
Coordinates
38.442, -84.331 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Boyle

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Boyle forecast zone
Reported by
Trained Spotter
Coordinates
37.624, -84.867 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Mercer

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
37.811, -84.874 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Woodford

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Woodford forecast zone
Reported by
Trained Spotter
Coordinates
38.042, -84.744 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Jessamine

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Jessamine forecast zone
Reported by
Trained Spotter
Coordinates
37.872, -84.581 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Clark

When
January 12, 3:00 PM EST to January 13, 3:00 AM EST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
37.971, -84.147 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell on top of 0.1 to 0.2 inches of ice accumulation across the county.

Winter Storm, Bourbon

When
January 12, 4:00 PM EST to January 13, 4:00 AM EST
Where
Bourbon forecast zone
Reported by
Law Enforcement
Coordinates
38.207, -84.217 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

Winter Storm, Nicholas

When
January 12, 4:00 PM EST to January 13, 5:00 AM EST
Where
Nicholas forecast zone
Reported by
Law Enforcement
Coordinates
38.336, -84.015 (the zone’s center; the record gives no point)

The combination of 2 to 4 inches of snow and 0.10 to 0.15 inches of ice resulted in difficult to dangerous driving conditions across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2018Every state in 2018This day in weather historyWarnings in Kentucky, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 728003, 728004, 728005, 728007, 728010, 728011, 728012, 728013, 728014, 728015, 728017, 728018, 728021, 728028, 728002, 728006, 728008, 728009, 728016, 728019, 728020, 728023, 728024, 728025, 728026, 728027, 728022, 729140, 729141, 729143, 728029, 728030, 729144, 729145, 729146, 729147, 729148, 728031, 728032.